I really haven’t been feeling right lately, my head with the extra non epileptic attacks are making me feel very down. They come with so much dizziness, heavy headed and sickness. I also get ear ache with it too, as if the whole of the left side of my head is full of pressure. It painful! I think it is down to my new Gabapentine tablets, I did a bit of research. They are not good! 🙁
The information below is from the following website: http://www.patient.co.uk/medicine/Gabapentin.htm
Gabapentin is used either alone or alongside other medicines in the treatment of partial seizures, which is a type of epilepsy. A seizure is a short episode of symptoms which is caused by a burst of abnormal electrical activity in the brain. With a partial seizure, the burst of electrical activity stays in one part of the brain. Therefore, you tend to have localised or ‘focal’ symptoms. Gabapentin is used to control the symptoms of seizures and works by reducing the abnormal electrical activity in the brain, but exactly how it does this is not fully understood.
Gabapentin is also used to treat certain types of long-lasting pain caused by damage to nerves. This type of pain, called neuropathic pain, can be caused by a number of different diseases, such as diabetes (where it is called diabetic neuropathy) and shingles (where it is called postherpetic neuralgia).
Although gabapentin is only licensed for use in epilepsy and neuropathic pain, it may also prescribed to help to prevent attacks of migraine. If you have been given it for this reason, then you should ask your doctor if you have any questions about your treatment.
Which therefore makes me a little surprised I have been put on them, if they are for epilepsy? I am told I have “Non Epileptic Attacks and Seizures”, so they shouldn’t work for my head. Could this be the reason they are making my head worse?! I have had more attacks since being on them, and my head feels constantly fuzzy or heavy. I have hardly felt well since being on them.
My fiancé says my personality has changed again, and I have terrible mood swings.
I have been so low I felt really low, even with so much good happening in my family. The birth of my first Grand Child, my beautiful Grand Daughter 🙂
I may have been put on them to help for the neuropathic pain, as the pains I had been going through with my left leg were excruciating. But surely it should have been thought out before putting me on them, in case they did have an effect on my attacks?
As patients we cannot constantly check every side effect on new medicines given to us, we take and start them in the hope of the help and benefits they are promised to give us. I am very glad they have helped take the pain from my leg, although I still know it spasms as even though the pains are not as bad the spasming and twisting can still be felt inside.
The same site gives the following side effect information: http://www.patient.co.uk/medicine/Gabapentin.htm
Common gabapentin side-effects – these affect around 1 in 10 people who take this medicine What can I do if I experience this?
Feeling drowsy, tired, unsteady or dizzy Blurred vision and other eyesight problems If any of these happen, do not drive or use tools or machines
Headache Ask your pharmacist to recommend a suitable painkiller
Feeling or being sick, indigestion, stomach ache Try eating smaller meals and stick to simple foods
Diarrhoea Drink plenty of water to replace the lost fluids
Constipation Try to eat a well-balanced diet and drink plenty of water each day
Dry mouth Try chewing sugar-free gum or sucking sugar-free sweets
Infections, flu-like symptoms, an increased appetite, flushing, increased blood pressure, changes in weight, changes in emotions or mood, fits, movement difficulties, feeling shaky, difficulty sleeping, tingling feelings, vertigo, breathing difficulties, cough, gum changes, bruises, muscle or joint pains, impotence, and swollen feet or ankles If any of these become troublesome, speak with your doctor for advice
I have had all the above (apart from Diarrhoea) not sure if that’s a bonus!
I have had what seems like a constant flu, aches and joint pains. I started taking cod liver oil capsules! My breathing is so bad now, that I can hardly sleep at night. My partner woke me last night as I sounded like someone was strangling me, and I have trouble sleeping. I have just ordered a bed wedge, and a corner pillow this morning to see if they help lift me up to sleep better.
we have had my lifted by extra pillows, but they move so are not helping enough. Mug fiancé is now worried I will get sleep apnea, in daft he thinks its happened which is why he now wakes me up. He thinks I stop breathing at points. He is worried I will stop one time and he won’t be wake to know.
It could be his blessing in disguise, not having to look after me anymore. He could get a good nights sleep again at last! 😉
Anyway back to the side effects, notice the bottom one with the big list! It seems mad to be given a tablet for a disorder that already gives you most of the things on the list. That if you are given this tablet, would it not have a worse impact on the symptoms you already have? Which is why I believe it as made me ave more fits, more movement difficulties, more difficulty sleeping, more tingling feelings, more vertigo dizziness, more muscle and joint pains.
With additional exerts thrown in for free! So weight gain (probably due to increased appetite, swollen ankles and feet, and unexplained bruises I had appear on Mary leg?I have also had gum problems for the past three weeks with bleeding and swelling that no matter hone such brushing and mouth wash I use, just doesn’t seem to want to get better 🙁
So what’s a girl to do?
Well one thing is for sure, I cannot come straight back off the Gabapentin, as you need to be weened off them. As I see a new Neurologist a week tomorrow, we are going to wait to discuss my medications then.
One thing I am sure of, is that I do not think I want to stay on them. I am worried about my leg pains coming back of course, but I am sure the doctors must be able to find me something else to help with these pains. I hope so.
I am tired now, catch you later folks.
Thanks as always for reading, and take care x